Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 27, 2021Carroll County, Heard County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 27, 2021, 1:47 PM EDT for Carroll County, Heard County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 1:47 PM EDT (17:47 UTC)
Expired
Jul 27, 2021, 2:15 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
40

Counties Carroll County, GA, Heard County, GA

The radar

The Atlanta radar (KFFC), 45 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

551 
WWUS82 KFFC 271747
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
147 PM EDT Tue Jul 27 2021
 
GAZ042-052-053-066-271815-
Coweta GA-Carroll GA-Troup GA-Heard GA-
147 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHERN
CARROLL...NORTHWESTERN TROUP AND HEARD COUNTIES UNTIL 215 PM EDT...

At 145 PM EDT...strong thunderstorms extended from near Roopville to 
near Waresville. These storms were nearly stationary.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent 
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Carrollton, Franklin, Bowdon, Whitesburg, Ephesus, Centralhatchee,
Roopville, Corinth, Plant Yates, Seaton Lake, Clem, Harrisonville,
Hillcrest, Wares Crossroads, Glenn, Blackjack Mountain, Tyus, State
Line Park, Powers Crossroads and Abbottsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8492 3324 8486 3300 8521 3354 8531
TIME...MOT...LOC 1745Z 228DEG 2KT 3348 8510 3317 8520 

HAIL...0.75IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 1:46 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 27, 1:46 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
146 PM EDT Tue Jul 27 2021

...Updated for 18Z Aviation Discussion...

.PREV DISCUSSION... /Issued 1028 AM EDT Tue Jul 27 2021/

UPDATE...

Areas of fog have cleared across northern Georgia and
temperatures are already starting to heat up across the area. The
Heat Advisory remains in effect until 8 PM this evening for
portions of north and central Georgia. With dewpoints in the mid
to upper 70s, expecting heat index values to increase across
portions of central Georgia to around 100 to 107 degrees. For
those who will be outside make sure to stay hydrated and practice
good heat safety. Otherwise, no major changes have been made to
the forecast and the forecast remains on track for a hot and humid
afternoon and evening with scattered to numerous showers and
thunderstorms.

Reaves

PREV DISCUSSION... /Issued 511 AM EDT Tue Jul 27 2021/

Morning Area Forecast Discussion...

SHORT TERM /Today through Wednesday/...
The word that comes to mid is 'gross' when looking at the short term
forecast. Dewpoints have already risen into the low 70s, but by this
afternoon are expected to rise into the mid to upper 70s as some
areas already experienced yesterday. With highs generally in the low
to mid 90s, these dewpoints will push Heat Indices into the triple
digits for the 2nd or 3rd straight day (depending on location).
Several areas could even experience apparent temperatures near or
above 105 degrees which has prompted a Heat Advisory primarily for
portions of Central Georgia, though we wouldn't be surprised to see
a few scattered spots of 105 Heat index values in and around the ATL
metro and in areas of NW GA.

Synoptically, the high amplitude blocking ridge over the western and
central CONUS will continue to grow stronger with a mid-level ridge
extending latitudinally into the Tennessee River Valley today and
then into Georgia by tomorrow. Near the surface, a high pressure
over the midwest is pushing and squeezing extra moisture into the
Southeast where ample Gulf moisture already continues to linger
already and a weak surface low hangs onto the GA coastline. these
effects will push PWATs well above 2 inches for the entire forecast
area outside of the mountains. And with an extra push of surface
forcing from a stalled and dissipating frontal boundary across
Tennessee, we're likely to see numerous showers and thunderstorms
across the forecast area this afternoon and evening, possibly
lingering past midnight for portions of Central Georgia.

By Wednesday, the a bit of the high pressure airmass will attempt to
bleed into the forecast area, lowering PWATS due to slightly drier
air in the mid-levels but doing little near the ground. In fact,
dewpoints are expected to decrease by only a few degrees but the
lowered surface moisture will begin to decease the destabilizing
acts of convection which will push afternoon temperatures for north
Georgia into the mid 90s, keeping heat indices reaching the triple
digits once again.

Thiem

&&

.LONG TERM /Wednesday Night through Monday/...
Main forecast concern in the long term period is extreme heat
Thursday-Friday.

Bulk of 00Z guidance suite still indicates that upper ridge over the
western and central CONUS will continue to build east into the SE
states Thurs-Fri before westerlies and associated baroclinic zone on
periphery of upper eastern CONUS dips further south into the region
this weekend. Extreme heat with apparent temps (heat index) in the
105-110 range have been observed over the mid-south last two days,
so confidence increasing further for a potentially significant
heat event Thurs- Fri with apparent temps 103-108 over all of CWA
except for mountain areas. NBM T guidance was adjusted up a degree
for Thursday and unchanged for Friday, but will need to monitor
observed biases next two days and be ready to adjust as needed.

As far as rain chances and the forecast beyond Friday, afore-
mentioned front should push into the state this weekend but no
significant cooler/drier air behind it. Increased clouds and SHRA/
TSRA coverage will help knock temps down and minimize extreme
heat threat. As upper trough amplifies while remaining stationary
through the middle of next week, wet pattern with more normal
temps and mainly diurnal afternoon/evening convection. Heavy rain
not anticipated but could change as model forecasts get closer to
the event early next week.

Tropical activity not expected in the western Atlantic basin
through at least Saturday.

Previous long-term discussion follows...

SNELSON

PREV DISCUSSION... /Issued 311 PM EDT Mon Jul 26 2021/

LONG TERM /Wednesday through Monday/...

Apparent Temperatures (Heat Index Values) may approach 105 degrees
for the southern half of the CWA for the end of the week into the
weekend.

CWA remains in NW flow through much of the extended period of the
forecast. Longwave trough that sets up just to the east looks to
retrograde a bit by early next week, driving the ridge back to the
west. At the surface, there should be a weak frontal boundary across
northern GA Wednesday into Thursday. This front should become
diffuse by early Friday. A second frontal boundary should begin to
sag southward across northern portions of the state by the weekend.
This front will remain stationary through early next week.

Widespread heat index values may approach 105 degrees south of the
Interstate 20 corridor Thursday and Friday. With the stationary
frontal boundary setting up across northern GA for the weekend, the
highest heat index values will likely shift south of an Athens to
Macon to Columbus line.

NListemaa

&&

.AVIATION...
18Z Update...
Currently VFR cigs across the area with MVFR cigs possible.
Have included SHRA/TSRA at all sites with precip chances this
afternoon. Overnight, could see some sct IFR cigs and vsby
restrictions across the area after 06-08Z, although fairly
dependent on evening precip coverage. Improvement to VFR is
expected by Wed afternoon. Chances for SHRA/TSRA too low to
currently include in atl metro TAFS for Wed. Winds will be
light/vrb overnight, but generally N/NE winds are expected
through the period at 4-7kts.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          92  72  93  73 /  70  40  20   5
Atlanta         92  73  93  73 /  60  40  20  20
Blairsville     86  66  89  66 /  70  30  20  10
Cartersville    93  72  94  72 /  60  30  20  10
Columbus        95  74  93  74 /  70  50  30  20
Gainesville     90  71  93  73 /  70  40  20  10
Macon           96  73  93  73 /  70  60  30  20
Rome            93  73  95  72 /  60  30  10   5
Peachtree City  93  72  93  73 /  60  50  20  20
Vidalia         92  74  91  74 /  70  50  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for the following
zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee...
Crawford...Crisp...Dodge...Dooly...Greene...Hancock...Houston...
Jasper...Johnson...Jones...Lamar...Laurens...Macon...Marion...
Monroe...Montgomery...Morgan...Muscogee...Newton...Oconee...
Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot...
Taylor...Telfair...Treutlen...Twiggs...Upson...Walton...
Washington...Webster...Wheeler...Wilcox...Wilkinson.

&&

SHORT TERM...Thiem
LONG TERM....SNELSON
AVIATION...Reaves
Hazardous weather outlook, Jul 27, 5:59 AM EDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
559 AM EDT Tue Jul 27 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
559 AM EDT Tue Jul 27 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Very hot and humid conditions this afternoon will cause heat
index values of 100 to 108 over much of central and westcentral
Georgia.

In addition, scattered thunderstorms are likely across all of north
and central Georgia this afternoon and evening. Some storms could
become strong with very heavy rainfall, gusty winds and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Hot and humid conditions with heat index values of 100 to 110 are
likely again on Wednesday, Thursday and Friday.

Isolated thunderstorms will also be possible across north and
central Georgia Wednesday through Friday, becoming more numerous
Saturday through Monday. Any storms could become strong with very
heavy rain, gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 27, 1:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
147 PM EDT Tue Jul 27 2021

GAZ042-052-053-066-271815-
Coweta GA-Carroll GA-Troup GA-Heard GA-
147 PM EDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHERN
CARROLL...NORTHWESTERN TROUP AND HEARD COUNTIES UNTIL 215 PM EDT...

At 145 PM EDT...strong thunderstorms extended from near Roopville to
near Waresville. These storms were nearly stationary.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Carrollton, Franklin, Bowdon, Whitesburg, Ephesus, Centralhatchee,
Roopville, Corinth, Plant Yates, Seaton Lake, Clem, Harrisonville,
Hillcrest, Wares Crossroads, Glenn, Blackjack Mountain, Tyus, State
Line Park, Powers Crossroads and Abbottsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8492 3324 8486 3300 8521 3354 8531
TIME...MOT...LOC 1745Z 228DEG 2KT 3348 8510 3317 8520

HAIL...0.75IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:18 PM EDTSpecial Weather StatementFFCGwinnett27 min
Jul 26, 8:19 PM EDTSpecial Weather StatementFFCWalton26 min
Jul 26, 8:22 PM EDTSpecial Weather StatementFFCTalbot23 min
Jul 26, 8:46 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jul 26, 8:48 PM EDTSpecial Weather StatementFFCWalton27 min
Jul 26, 8:52 PM EDTSpecial Weather StatementFFCMorgan23 min
Jul 26, 9:20 PM EDTSpecial Weather StatementFFCNewton, Walton25 min
Jul 26, 9:47 PM EDTSpecial Weather StatementFFCWalton28 min
Jul 26, 9:52 PM EDTSpecial Weather StatementFFCJasper23 min
Jul 26, 10:14 PM EDTSpecial Weather StatementFFCJasper31 min
Jul 27, 4:45 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 37 more15 hr
Jul 27, 2:15 PM EDTSpecial Weather StatementFFCHeard30 min
Jul 27, 2:18 PM EDTSpecial Weather StatementFFCGilmer27 min
Jul 27, 3:50 PM EDTSpecial Weather StatementFFCPickens25 min
Jul 27, 4:23 PM EDTSpecial Weather StatementFFCMuscogee37 min
Jul 27, 4:25 PM EDTSpecial Weather StatementFFCCherokee35 min
Jul 27, 4:28 PM EDTSpecial Weather StatementFFCStewart32 min
Jul 27, 4:53 PM EDTSpecial Weather StatementFFCForsyth37 min
Jul 27, 5:01 PM EDTSpecial Weather StatementFFCMarion, Schley, Talbot, Upson29 min
Jul 27, 5:11 PM EDTSevere Thunderstorm WarningFFCDeKalb, Forsyth, Fulton, Gwinnett34 min
Jul 27, 5:24 PM EDTSpecial Weather StatementFFCBanks36 min
Jul 27, 5:27 PM EDTSpecial Weather StatementFFCCobb33 min
Jul 27, 5:31 PM EDTSpecial Weather StatementFFCPike, Upson29 min
Jul 27, 5:32 PM EDTSpecial Weather StatementFFCTaylor28 min
Jul 27, 5:40 PM EDTSpecial Weather StatementFFCDeKalb35 min
Jul 27, 5:45 PM EDTSpecial Weather StatementFFCFulton30 min
Jul 27, 5:58 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton32 min
Jul 27, 6:03 PM EDTSpecial Weather StatementFFCTaylor27 min
Jul 27, 6:09 PM EDTSpecial Weather StatementFFCHenry36 min
Jul 27, 6:29 PM EDTSpecial Weather StatementFFCGwinnett31 min
Jul 27, 6:41 PM EDTSpecial Weather StatementFFCCrisp34 min
Jul 27, 6:47 PM EDTSpecial Weather StatementFFCClayton, Henry28 min
Jul 27, 6:49 PM EDTSpecial Weather StatementFFCCrisp26 min
Jul 27, 6:59 PM EDTSpecial Weather StatementFFCHouston31 min
Jul 27, 7:18 PM EDTSpecial Weather StatementFFCPulaski27 min
Jul 27, 7:36 PM EDTSpecial Weather StatementFFCDawson24 min
Jul 27, 7:36 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Houston, Pulaski24 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.